Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 65, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2020, 4:46 PM CDT for Reynolds County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 3, 2020, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 174 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:54 PM CDT | HAIL 1 | 1 Ene Ellington, MO | REPORTS OF DIME TO QUARTER SIZE HAIL RELAYED BY MEDIA PERSONNEL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WUUS53 KLSX 032146
SVRLSX
MOC179-032230-
/O.NEW.KLSX.SV.W.0065.200603T2146Z-200603T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
446 PM CDT Wed Jun 3 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Reynolds County in southeastern Missouri...
* Until 530 PM CDT.
* At 446 PM CDT, a severe thunderstorm was located near Ellington,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellington and Garwood.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9096 3710 9096 3710 9102 3714 9102
3714 9103 3717 9103 3717 9105 3727 9102
3732 9075 3717 9074 3717 9075 3714 9076
3714 9078 3705 9078
TIME...MOT...LOC 2146Z 267DEG 7KT 3719 9098
HAIL...1.00IN
WIND...60MPH
$$
CVKING4 follow-up statements
170
WWUS53 KLSX 032208
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
508 PM CDT Wed Jun 3 2020
MOC179-032230-
/O.CON.KLSX.SV.W.0065.000000T0000Z-200603T2230Z/
Reynolds MO-
508 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 508 PM CDT, a severe thunderstorm was located near Ellington,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Reynolds County.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3710 9096 3728 9096 3732 9075 3717 9074
3717 9075 3714 9076 3714 9078 3710 9078
TIME...MOT...LOC 2208Z 267DEG 8KT 3719 9090
HAIL...1.00IN
WIND...60MPH
$$
CVKING926
WWUS53 KLSX 032215
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
515 PM CDT Wed Jun 3 2020
MOC179-032230-
/O.CON.KLSX.SV.W.0065.000000T0000Z-200603T2230Z/
Reynolds MO-
515 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 514 PM CDT, a severe thunderstorm was located near Ellington,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public reported dime and quarter size hail in Ellington.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Reynolds County.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3710 9096 3728 9096 3732 9075 3717 9074
3717 9075 3714 9076 3714 9078 3710 9078
TIME...MOT...LOC 2214Z 267DEG 8KT 3719 9088
HAIL...1.00IN
WIND...60MPH
$$
CVKING400
WWUS53 KLSX 032222
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
522 PM CDT Wed Jun 3 2020
MOC179-032230-
/O.CON.KLSX.SV.W.0065.000000T0000Z-200603T2230Z/
Reynolds MO-
522 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 522 PM CDT, a severe thunderstorm was located near Ellington,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public reported quarter size hail in Ellington.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Reynolds County.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3715 9091 3727 9090 3727 9075 3717 9074
3717 9075 3714 9076 3714 9078 3710 9078
TIME...MOT...LOC 2222Z 267DEG 8KT 3719 9086
HAIL...1.00IN
WIND...60MPH
$$
CVKING725
WWUS53 KLSX 032228
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
528 PM CDT Wed Jun 3 2020
MOC179-032238-
/O.EXP.KLSX.SV.W.0065.000000T0000Z-200603T2230Z/
Reynolds MO-
528 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REYNOLDS COUNTY
WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3715 9091 3727 9090 3727 9075 3717 9074
3717 9075 3714 9076 3714 9078 3710 9078
TIME...MOT...LOC 2228Z 267DEG 7KT 3719 9085
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:50 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 3, 2:50 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 250 PM CDT Wed Jun 3 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 250 PM CDT Wed Jun 3 2020 Early this afternoon, an upper RIDGE axis was situated over the southwestern CONUS with weak resultant west-northwest flow over our region. At the surface, an outflow boundary extended from south of Chicagoland to just north of Quincy to near Saint Joseph. Another outflow boundary extended further southeast, from near Springfield, IL eastward towards Indianapolis and has largely remained stationary. The main cold front extends from the far northwestern corner of Missouri through central Iowa into southern Wisconsin. Ahead of the outflow in northern Missouri, the atmosphere was very unstable (MLCAPEs 3000+ J/kg) and weakly sheared (< 20kts) with a preference for a pulse storm environment. Temperatures have pushed into the upper 80s to around 90 in most locations. The upper pattern is expected to remain in a holding pattern through Thursday night, and this should allow: (1) the first outflow to likely become the effective cold front as it steadily triggers new convection through this evening and pushes southward, and (2) allow the effective cold front to eventually drop south of the forecast area by Thursday morning. How exactly this happens is a different opinion amongst every CAM, including a possible development of a MCS in western MO late tonight from approach of an upper level disturbance in South Dakota. This MCS, if it develops, would edge central MO as it drops southeastward late tonight and into Thursday morning. Severe convective threats remain damaging winds as the primary threat from either initially from downbursts or from any possible later organized multicell convection (not a guarantee). Large hail also is a threat, but should only manifest itself early, where more isolated cells can tap into the large CAPEs that exist. With the effective cold front south of our area scenario increasingly likely for Thursday, kept max temps on Thursday in the low-mid 80s with minimal PoPs. Continued this general theme into Thursday night. TES .LONG TERM... (Friday through Next Wednesday) Issued at 250 PM CDT Wed Jun 3 2020 The upper RIDGE axis continues to be the primary feature to track. It begins the period on Friday located over the southern High Plains with resultant NW flow aloft over our region. There remains strong support from both the GEFS mean and EC ENS mean on how it will track and evolve through the middle of next week, with a steady amplification and translation eastward, sliding overhead of our region on Sunday, and then heading to the eastern CONUS by Wednesday. There has been a slight slowing of the eastward translation after Sunday as the axis slides east of our region. Through Monday, the overall pattern supports above normal H500 heights and subsequently very warm temperatures. However, overlaying this with the specifics of the surface pattern will undercut this warmth at times. Ensemble means from the GEFS and EC ENS show the old frontal boundary trying to buckle back north on Friday as a more ill-defined focus for potential thunderstorm development with another cold front approaching from the north. The former is ultimately expected to dissolve in favor of what should become a backdoor cold front with the latter by Friday night. This will overspread easterly flow into our region for the weekend (Saturday/Sunday) that will undercut temperatures in what otherwise would have been a well above normal temp regime. The slower eastward translation of the upper RIDGE after Sunday should now effectively keep this backdoor airmass' influence on our region for a longer period and could continue into Monday. Precipitation chances look to be the best for Friday near the old and weak frontal boundary and anything that may linger into Friday night, and supports PoPs that are at or above CLIMO (23-25%) values. After Friday night and through Monday, the pattern then supports below CLIMO values and a largely dry forecast. The slower RIDGE translation for early next week at this time does not appear to affect the long-term possible track of the remnants of "Cristobal" from the Gulf of Mexico. By the time the remnants do reach our area, "Cristobal" should have a good forward speed and affect our area for about 12 hours, with a solid consensus of ensemble data continuing to settle on Tuesday. Given what else is going on with respect to the RIDGE, however, if the timing does get affected one way or the other, the ensembles favor a slower arrival. For now, above normal PoPs are easily justified for Tuesday with cooler temps and what could be hefty QPF (1-3"). In the wake of "Cristobal", ensemble means show the edging of the base of an upper TROF followed by a surface cold front late next week. This would favor a temperature rebound with an overall unfavorable pattern for rain, and will go below CLIMO on PoPs. TES && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1234 PM CDT Wed Jun 3 2020 VFR conditions, outside of any thunderstorms, are expected to prevail at the TAF sites through the valid period. The timing has been adjusted to an overall slower onset time with a window of about 4 to 6 hours, from late afternoon at KUIN to this evening and early overnight for KCOU and the STL metro sites. Otherwise, rain probs will be low enough to preclude mention in the TAFs at this time. There continues to be some support amongst guidance of a MCS in western MO that may impact KCOU late tonight but prefer to see how convection on the front evolves before going all in with this solution. Otherwise, SW surface winds 10-15kts will back slightly this evening and are likely to become very chaotic but light late tonight and Thursday in the wake of convection. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 3, 3:22 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 322 PM CDT Wed Jun 3 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-042100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 322 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected. Some storms could become severe, mainly during the evening hours, with damaging winds the primary threat. Large hail will be possible mainly during the early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance for thunderstorms in different portions of the area continues through Saturday. The chance for thunderstorms returns to portions of the area on late Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage and hail, if observed, to the National Weather Service. TES
In the hours before
Local storm report, Jun 3, 3:51 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST PITTSFIELD 39.61N 90.80W
06/03/2020 M62 MPH PIKE IL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED A GUST OF 62
MPH AT THE LEADING EDGE OF THE STORM. HAIL
BEGAN FALLING SHORTLY AFTER THE STORM MOVED
OVERHEAD. HAIL SIZE RANGED FROM PENNY TO
QUARTER SIZE. HAIL CONTINUED TO FALL AT THE
TIME OF THE REPORT (4:45P). TIME OF LSR IS
ESTIMATED BY THE TIME OF THE GUST.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Jun 3, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jun 3, 5:35 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jun 3, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 52 min |
| Jun 3, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.